MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 67PFSS50
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the spring was breaking through exterior of trach.There was patient involvement and no patient harm reported.
 
Additional Manufacturer Narrative
H6: evaluation codes updated.Device evaluation: no sample was received from the customer.Six photos were attached for the evaluation.On review of the photos, cuts, tears and wear were identified on the surface of the tube, causing exposure of the tube wire.No information was provided on how many times the product was used and how the sanitization process was done.One sample of our inventory was taken to try to replicate the failure mode.The sample was pulled from the connector with force, the whole assembly and adhesive stayed attached to the connector.It was not possible to break the tube.After a review of the different verifications that are performed during the manufacturing process to detect damage components, the most probable root cause is that damage occurred after the product left the facility.A retrospective review of 12-month period was made for complaints originated and related to this issue and no additional complaints were identified to this lot.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.
 
Additional Manufacturer Narrative
D4 - expiration date; d4 - primary udi number and h4 - device mfg date: correction.D9: 12/10/2024.H6: updated.H3: six photos and two samples were provided for evaluation.During the visual inspection of the returned samples, a cut in the tube was identified, which causes the wire to be exposed in both samples.The cut is located near the joint of the tube and the connector.In addition, additional wear can be seen in the damage zone.The failure mode was able to be confirmed.After a review of the different verifications that are performed during the manufacturing process to detect damaged components, the most probable root cause is that damage occurred after the product left the facility.The part returned has a cut in the tube, per instructions for use (ifu) can be re-processed in a patient up to 5 times and time of use up to 29 days.No information was provided of how many times the product was used and how the sanitization process was made for the part.A retrospective review of 12-month period was made for complaints originated related to this issue and no additional complaints were identified to this part number and lot.

Brand Name
BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20268460
Report Number9617604-2024-00738
Device Sequence Number7418887
Product Code JOH
UDI-Device Identifier10351688518712
UDI-Public(01)10351688518712(17)290512(10)6017584
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number67PFSS50
Device Lot Number6017584
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer10/25/2024
04/17/2025
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date11/18/2024
05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age6 YR
Patient SexUnknown
Patient RaceWhite